An Interdisciplinary Journal

2006, Vol.9, No.3, pp.240-248

First-Order Corrections to Gutzwiller's Trace Formula for Systems with Discrete Symmetries.
Holger Cartarius, Jörg Main, and Günter Wunner

In the reference [B. Grémaud, Phys. Rev. E 65, 056207 (2002)] first-order corrections to Gutzwiller's trace formula for systems with a smooth potential were presented. Here we present an extension of that theory to systems with discrete symmetries. We apply the method to the two-dimensional hydrogen atom in a uniform magnetic field and exploit the -symmetry in the calculation of the correction terms. The numerical results for the semiclassical values are compared with values extracted from exact quantum mechanical calculations. The comparison shows a very good agreement.
Key words: semiclassical theories, Gutzwiller's trace formula, expansions, discrete symmetries, diamagnetic hydrogen atom

Full text:  Acrobat PDF  (402KB)  

ContentsJournal Home Page

Copyright © Nonlinear Phenomena in Complex Systems. Last updated: September 6, 2006